Alert archive / Kansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 264, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Jun 30, 2012, 6:52 PM CDT for Osborne County, Kansas. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2012, 6:52 PM CDT (23:52 UTC)
- Expired
- Jun 30, 2012, 7:30 PM CDT
- In force
- 38 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Osborne County, KS
The radar
The Grand Island radar (KUEX), 131 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 7:10 PM CDT | TSTM WND GST 60 | Natoma, KS | WEATHER BUG EQUIPTMENT AT NATOMA ELEMENTARY MEASURED 60 MPH WIND GUST AT 710 PM CDT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.9 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 180 J/kg
- Mixed-layer CIN
- -512 J/kg
- Mixed-layer LCL
- 2624 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
214
WUUS53 KGID 302352
SVRGID
KSC141-010030-
/O.NEW.KGID.SV.W.0264.120630T2352Z-120701T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
652 PM CDT SAT JUN 30 2012
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN OSBORNE COUNTY IN NORTH CENTRAL KANSAS...
* UNTIL 730 PM CDT
* AT 649 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
NATOMA...OR 45 MILES SOUTHEAST OF PHILLIPSBURG...AND MOVING
NORTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF SOUTHERN OSBORNE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3913 9905 3920 9905 3927 9904 3936 9865
3913 9864 3913 9883
TIME...MOT...LOC 2353Z 247DEG 21KT 3918 9892
WIND...HAIL 60MPH 1.00IN
$$
ROSSI2 follow-up statements
056
WWUS53 KGID 010015
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
715 PM CDT SAT JUN 30 2012
KSC141-010030-
/O.CON.KGID.SV.W.0264.000000T0000Z-120701T0030Z/
OSBORNE KS-
715 PM CDT SAT JUN 30 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
OSBORNE COUNTY UNTIL 730 PM CDT...
AT 711 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
NORTHWEST OF LURAY...OR 40 MILES SOUTHWEST OF BELOIT...MOVING
NORTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF SOUTHERN OSBORNE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3917 9905 3924 9905 3925 9904 3924 9873
3914 9872 3913 9883 3913 9905
TIME...MOT...LOC 0015Z 247DEG 21KT 3923 9877
WIND...HAIL 60MPH 1.00IN
$$
ROSSI231
WWUS53 KGID 010030
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
730 PM CDT SAT JUN 30 2012
KSC141-010040-
/O.EXP.KGID.SV.W.0264.000000T0000Z-120701T0030Z/
OSBORNE KS-
730 PM CDT SAT JUN 30 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN OSBORNE COUNTY
HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM AS IT CONTINUES TO WEAKEN AND DRIFT SOUTHWARD.
LAT...LON 3917 9905 3924 9905 3925 9904 3924 9873
3914 9872 3913 9883 3913 9905
TIME...MOT...LOC 0030Z 247DEG 21KT 3926 9867
$$
ROSSIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 6:50 PM CDT, 2 minutes earlier.
Area forecast discussion, Jun 30, 6:50 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 650 PM CDT SAT JUN 30 2012 .AVIATION...00Z KGRI TAF...PRIMARILY VFR CONDITIONS TO PERSIST AT KGRI FOR THE NEXT 24 HOURS. IN THE MEANTIME...DO NOT EXPECT MID LEVEL CLOUD DECK TO CLEAR OUT VERY SOON...AND BKN CIGS NEAR OR JUST BELOW 15KFT EXPECTED THROUGH THE OVERNIGHT HOURS. IN ADDITION...A MEANDERING BOUNDARY TO THE SOUTH OF THE TERMINAL MAY HELP SPARK A FEW TSRAS DURING THE LATE EVENING HOURS NEAR KGRI...AND INCLUDED A TEMPO GROUP FROM 01/03Z-01/07Z TO COVER THIS POSSIBILITY. THEREAFTER...EXPECT CLOUDS TO BEGIN TO THIN BY MORNING...WITH WINDS INCREASING FROM THE SOUTH AS PRESSURE GRADIENT TIGHTENS ACROSS THE REGION. && .PREV DISCUSSION... /ISSUED 257 PM CDT SAT JUN 30 2012/ SHORT TERM...TONIGHT AND TOMORROW. ONGOING WEATHER AT PRESENT TIME. MAIN CONCERNS FOR THE SHORT TERM PERIOD WILL FOCUS ON CHANCES FOR THUNDERSTORMS AND HIGH TEMPERATURES. WHILE THE UPPER LEVEL RIDGE CONTINUES TO FLATTEN...A FEW UPPER LEVEL SHORT WAVES WILL CONTINUE TO SLIDE ACROSS THE REGION THROUGH THE OVERNIGHT HOURS INTO TOMORROW. AT THE SURFACE...LOW PRESSURE ALONG THE FRONT RANGE AND A MEANDERING BOUNDARY WILL ALSO HELP SUPPORT THE CHANCE FOR SHOWERS AND THUNDERSTORMS DURING THE OVERNIGHT HOURS. WHILE WEAK SHEAR PERSISTS...AND A CAP WILL BE PRESENT ACROSS THE REGION...SHOULD STORMS DEVELOP AS ARE CONTINUING...DECENT INSTABILITY ACROSS THE REGION SUGGESTS STORMS COULD BECOME SEVERE SHOULD THEY BREAK THE CAP. MAIN CONCERN WILL LIKELY BE LARGE HAIL...ALTHOUGH DAMAGING WINDS WILL ALSO BE A THREAT. BY TOMORROW...AN UPPER LEVEL RIDGE BUILDS BACK INTO THE REGION WITH WARM AIR ADVECTION AND WARMER 850 TEMPERATURES SLIDING BACK INTO THE AREA. DECIDED TO INCREASE HIGH TEMPERATURES A TAD TOMORROW ESPECIALLY ACROSS THE NORTH...AS MODEL GUIDANCE SUGGESTS POSSIBLE 100S NEAR ODX. LONG TERM...SUNDAY NIGHT THROUGH SATURDAY. THE FORECAST CAN BE SUMMED UP AS HOT AND DRY. STAGNANT AIR MASS IS FORECAST TO KEEP GRIP ON THE AREA AS STRONG UPPER RIDGE REMAINS ANCHORED OVER THE CENTRAL PLAINS. AT THIS POINT RIDGE RIDERS WILL STAY WEST AND NORTH OF THE AREA. TOWARDS THE END OF THE PERIOD...NEXT WEEKEND...WHEN THE RIDGE MAY BREAK DOWN ENOUGH TO ALLOW A FEW WAVES TO ROTATE OVER THE AREA. MAX TEMPS AROUND THE CENTURY MARK AND MINS 70 TO 75 WILL BE THE MONOTONOUS RULE THROUGH THE PERIOD. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && AVIATION...ROSSI SHORT TERM...SALTZMAN LONG TERM...EDDY
Hazardous weather outlook, Jun 30, 3:15 PM CDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 315 PM CDT SAT JUN 30 2012 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 012015- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 315 PM CDT SAT JUN 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS EVENING AND TONIGHT. ISOLATED THUNDERSTORMS WILL OCCUR OVER THE AREA THROUGH THE NIGHT. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE...WITH THE PRIMARY HAZARDS BEING DAMAGING WINDS AND QUARTER SIZE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY MORNING ALONG AND NORTHEAST OF A LINE FROM HEBRON...TO HASTINGS...TO NORTH LOUP. THESE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. HEAT INDEX VALUES WILL AGAIN APPROACH 105 DEGREES ACROSS MOST OF THE AREA ON SUNDAY. THEY WILL ALSO BE NEAR 105 DEGREES IN NORTH CENTRAL KANSAS EVERY AFTERNOON THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... LOCALIZED SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Local storm report, Jun 30, 4:31 PM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
431 PM CDT SAT JUN 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM HAIL 20 NNW GREELEY 41.82N 98.68W
04/20/2012 E0.25 INCH WHEELER NE PUBLIC
DIME SIZED HAIL WITH RAIN... A LITTLE BIT OF WIND
&&
PBEDASpecial weather statement, Jun 30, 4:53 PM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
453 PM CDT SAT JUN 30 2012
KSZ007-NEZ085>087-302230-
JEWELL KS-NUCKOLLS NE-THAYER NE-WEBSTER NE-
453 PM CDT SAT JUN 30 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WEBSTER...
SOUTHWESTERN THAYER...SOUTHERN NUCKOLLS AND NORTHERN JEWELL COUNTIES
UNTIL 530 PM CDT...
AT 450 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BOSTWICK...OR 39 MILES NORTH OF BELOIT...
MOVING SOUTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
BURR OAK...
NORA...
SUPERIOR...
RUSKIN...
WEBBER...
HARDY...
LOVEWELL STATE PARK...
BYRON...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4000 9777 4000 9793 3981 9793 3981 9845
4006 9846 4016 9832 4017 9780
TIME...MOT...LOC 2153Z 307DEG 20KT 4001 9820
ROSSISpecial weather statement, Jun 30, 5:26 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
526 PM CDT SAT JUN 30 2012
KSZ007-302300-
JEWELL KS-
526 PM CDT SAT JUN 30 2012
...SIGNIFICANT WEATHER ADVISORY FOR JEWELL COUNTY UNTIL 600 PM CDT...
AT 525 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HARDY TO BURR OAK...
AND MOVING SOUTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
LOVEWELL STATE PARK...
IONIA...
MANKATO...
MONTROSE...
FORMOSO...
JEWELL...
RANDALL...
LAT...LON 3958 9824 3976 9851 3997 9850 4000 9845
4000 9793 3957 9792 3957 9793
TIME...MOT...LOC 2226Z 304DEG 22KT 3997 9791 3982 9829
ROSSILocal storm report, Jun 30, 5:43 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HASTINGS NE
543 PM CDT SAT JUN 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM HAIL 14 NNW GREELEY 41.74N 98.63W
04/20/2012 E0.50 INCH GREELEY NE PUBLIC
DIME SIZED HAIL WITH RAIN.
&&
PBEDASpecial weather statement, Jun 30, 6:10 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
610 PM CDT SAT JUN 30 2012
KSZ007-019-302345-
JEWELL KS-MITCHELL KS-
610 PM CDT SAT JUN 30 2012
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHEASTERN JEWELL AND
MITCHELL COUNTIES UNTIL 645 PM CDT...
AT 607 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SCOTTSVILLE TO GLEN
ELDER...AND MOVING EAST AT 10 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
BELOIT...
SCOTTSVILLE...
ASHERVILLE...
SIMPSON...
LAT...LON 3957 9840 3958 9792 3923 9792 3922 9793
3922 9825
TIME...MOT...LOC 2310Z 288DEG 10KT 3956 9797 3948 9824Special weather statement, Jun 30, 6:44 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 644 PM CDT SAT JUN 30 2012 KSZ007-010000- JEWELL KS- 644 PM CDT SAT JUN 30 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JEWELL COUNTY UNTIL 700 PM CDT... AT 640 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SUPERIOR...OR 35 MILES NORTHWEST OF CONCORDIA...MOVING SOUTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... LOVEWELL STATE PARK... LAT...LON 3977 9794 4000 9827 4000 9793 TIME...MOT...LOC 2344Z 299DEG 27KT 3997 9800 ROSSI
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 1:17 PM CDT | Special Weather Statement | GID | Phillips | 43 min |
| Jun 30, 1:31 PM CDT | Severe Thunderstorm Warning | GID | Phillips | 29 min |
| Jun 30, 1:48 PM CDT | Severe Thunderstorm Warning | GID | Phillips, Smith | 27 min |
| Jun 30, 5:26 PM CDT | Special Weather Statement | GID | Jewell | 34 min |
| Jun 30, 6:10 PM CDT | Special Weather Statement | GID | Mitchell | 35 min |
| Jun 30, 6:44 PM CDT | Special Weather Statement | GID | Jewell | 16 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.